My doctor took me off the Methotrexate because I thought I was having negative reactions to it... meaning I was attributing the reactions to the introduction of the drug and not menopause or climate change. I am unclear if that was the source as over 2 weeks later I am still having some "head" issues but not as bad: foggy, headachy, feeling like a pressure is building up in my head, ear noises, loosing balance (the pressure and balance has been going on for several months prior to the methotrexate and as embarrassing as this is, but honest, I have been ignoring it and feeling it is just a part of getting old.. turned 50 this year... Okay, I know that is not old but every doc I see tells me my body is aging and falling apart at a rapid rate and cannot figure it all out.) Does anyone have any experience taking either Sulfasalazine or Leflunomide for RA?? Another question is this, does anyone have any depression issues surrounding RA? I am only on 10 mg. per day of Prednisone and 15 of Meloxicam and usually one day a week I will sleep between 14 - 18 hours and then the rest of the week I am fine other than I am retired and have absolutely no motivation to do much of anything.
I really love this website and have gotten so much from it. I would appreciate any help/experience with any of this stuff.
I stopped taking metho after 8 months of being nauseous everyday :( I started on Leflunomide... but brace yourself... I started losing hair. Can be a side effect... but after 3 months I had lost so much on top I wore a wig and quit taking it. Took about 6 months to grow all hack. I am sorry this is blah for you. I deal with anxiety but feel it's the Rituxan since after starting those infusions the anxiety came.
For starters: anyone dealing with pain is vulnerable to despression - they go hand in hand. And Predisone is a steroid, and they can cause lots of mood swings and disorders. The "head" issues you describe sound like several disorders - I would tell your doctor about symptoms, and exactly when they started. Be sure to keep a good journal about when you stop/start medications and any changes in symptoms. A couple of years from now you might not remember something that could be a crucial piece of the solution. Best wishes to you - ElizaJane
Hi there, I was on Sulfasalazine for 3 years before I started on Leflunomide for non-specific RA. The only side effect that I had from Sulfasalazine was that my legs hurt so bad. The doctor didn't think that it was from that. That, that was not a side effect but when I went off of it and on to the Leflunomide, my leg pain stopped. We went back on it just to see and sure enough the leg pain came back. I have had good results with Leflunomide but you got to make sure you get periodic liver screening. I have Fatty liver syndrome from taking Leflunomide but you take your chances. I have had very little physical side-effects from it. Just in the past year did they notice the fatty liver. So I am not sure what will be next.
Hi, I have seronegative RA. I have been on leflunomide for six months now with no real side effects, just a little nausea. I was on salfazalizine for a few weeks but suffered really bad tinnitus so had to come off it.The same thing happened on hydroxychloroquine. I also take methotrexate 25mg. I have been on this for 2years again with few side effects. It seems that people react very differently to these drugs and it seems to be trial and error. I wish I had more to offer you. I hope you soon find a combination that suits you. Good luck.
i have seronegative arthritis and osteoarthritis. I went through years of head symptoms similar to you, with severe neurological problems as we'll such as ataxia, breathing problems when standing upright, vision going dark, and the pressure in my head. Lying flat did help. I was on 7mg of prednisolone a day and after going to dozens of doctors it was suggested I had raised intracranial pressure, caused by the steroids, even though on a lowish dose. It took 3 years to decrease the dose to 4mg a day, 1/4mg at a time, and those symptoms went away. So perhaps this is worth considering. It is a side effect of long term steroids. I have been on Arava (Leflunomide) for 2 years and it has been very effective, initially I had a few months of nausea that stopped. methotrexate affected my lungs so I couldn't continue that.
So I would suggest just trying the Arava and see how you go, good luck with it all. Having arthritis and pain makes you tired and can contribute to depression, if you get the pain under control that may help.
A few years late to this question but I am currently taking sulgasalzine. I am experiencing pretty severe tinnitus in my left ear. I did an experiment last month to see if the ringing in my ear would stop if I came off of the medication. After a couple of days, the ringing started to go away. But I went back on because of flare ups. I'm in a position where I'm going to stop treatment until I see the doctor in 2 weeks so I can actually get a good nights rest
Before taking sulgasalzine, I was on methotrexate and I switched because I wanted to enjoy alcohol!!
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.